SoleCRISTransition linkFrontpageTransition linkInstructionsTransition linkLogin Bank of Finland

A Peer-reviewed scientific articles/A1 Journal article (refereed), original research
This is the view page of publication. On this page you can view basic information of publication or go back on previous page using back-action on the bottom of the page. If you want to move to edit the information of publication, use the actions on the bottom of the page or continue using the system from menu.

Market Selection with Idiosyncratic Uncertainty, Journal of Economic Theory July (2019). Sihvonen, Markus

Category A Peer-reviewed scientific articles
Sub-category A1 Journal article (refereed), original research
auki Internal authors
All authors as text Sihvonen, Markus 
Number of authors
Status Published
Year of publication 2019 
Date 23.04.2019 
Name of article Market Selection with Idiosyncratic Uncertainty 
Name of journal Journal of Economic Theory
Volume of issue 182 
Number of issue July 
Pages 143-160 
Abstract I analyze the survival probabilities of different types of agents in a general equilibrium model with disagreement over idiosyncratic uncertainties. I find that such biases create a separation between individual and group level survival: even when the survival probability of a single irrational agent tends to zero, these agents may still succeed as a whole. Effectively the irrational agent population can survive due to a vanishingly small group of increasingly rich agents. Disagreement over idiosyncratic uncertainties distorts savings decisions and interest rates, but idiosyncratic risks are not priced. Simulations confirm that the limiting results are relevant when the population of irrational agents is large.
Free text descriptor in English Market Selection Hypothesis, Asset Pricing, Heterogeneous Beliefs, General Equilibrium 
JEL-codes D53, D83, G12 
ISSN / e-ISSN 0022-0531 
auki Internet addresses
Additional information Available online 23 April 2019